It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-09-2003, 04:00 AM   #1
Senior Member
 
Join Date: Jan 2003
Location: georgia
Posts: 154
northernlights HB User
Post accutane - complexion gone from bad to worse......

My son is 16 and started accutane less than a month ago - his complexion has gone from bad to worse. It happened overnight. His lips are dry (he hates aquaphor, so he uses chapstick) and his skin is dry. He uses aquaphor on his face, but it's still flaky. He also has dry skin patches on his arms now. His pimples are bright red and they look so painful. He has a Dr.'s appointment in about 10 days...

Has anyone taken accutane to find it will get worse before it gets better? I'm assuming the Dr. may raise his dosage - I don't know! We'll have to wait and see, but any insights on this would be helpful and hopefully encouraging.

P.S. Any helpful advice and hints out there???

~northernlights~

 
Old 03-09-2003, 04:20 AM   #2
Junior Member
 
Join Date: Feb 2003
Location: phoenix , arizona , usa ,
Posts: 37
bez157 HB User
Post

Yes, it's common for someone to get breakouts after starting accutane. Most people only start seeing results aftr 1 month. Some may have to wait longer, others less. The reason it looks worse is because accutane is basically "pushing out" his impurities all at once that most likely would have came out over a period of time. You will here your doctor tell you what I have said.

Good luck
__________________
damn everythin relies on skin

 
Sponsors Lightbulb
   
Old 03-09-2003, 05:21 AM   #3
Senior Veteran
(male)
 
Join Date: Feb 2003
Location: england
Posts: 770
scouselad1974 HB User
Post

hi there i personally havent tried accutane,but i have read alot about it and in some people it can make the acne much worse within the first few months of treatment although this doesnt happen in all patients,after the inital breakout period has died down his skin should start to clear up at a really fast rate and by the end of his treatment he should be cured of his spots once and for all,if not he should be clear for a long while at the least.
The inital breakout is one of the reasons that i havent pushed for accutane treatment as yet,as i cant cope with the physchological symptoms of acne.
I hope your sons skin clears up really soon,hopefully by the time summer is upon us he will have flawless skin and be able to enjoy an acne free life.
In the meantime let him know that there are thousands of people on this health board who know what hes going through and we are all behind him 100%
Best of luck

 
Old 03-09-2003, 09:45 AM   #4
Veteran
 
Join Date: Feb 2003
Posts: 339
Testament HB User
Post

I thought the initial time to see results was in 3 to 4 months? Many people on this board didnt see results until month 4-5... and they were incredible results.

Tell him to stay strong!

 
Old 03-09-2003, 10:04 AM   #5
Junior Member
 
Join Date: Jan 2003
Location: Texas
Posts: 31
monodynamic HB User
Post

I am just about to finish my 3rd month of Accutane that steadily rose each month from 40mg-80mg-and now to 120mg.

The first three months have been hell. The dry lips are easily cured by aquaphor, which is a must use for sleeping. How can your son not like moisturized lips? Mabye because it makes them shiny? Well at least use it at night, for that 8 hour strech you want something that will help the best!

As for the eyes, I would reccommend eye drops or even Vitamin E. Vitamin E helps with moisture, especially the eyes.

As for the skin itself, mine got very worse, the worse it has ever been. You know they say, that like in the final weeks of treatment, it miracously gets better?
Well, I have 2 months to go from the worse my face has ever been to being clear.

I have hope, what else can i believe in?

Good Luck!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Accutane Thread! Tips/stories Anything Accutane Related Accutane Dude Acne 47 11-12-2010 06:44 AM
Got Accutane Script & Went From Excited To Petrified! Hairloss Mentioned :( HELP BTDT sadskingirl Acne 10 06-09-2008 07:10 PM
I must be one those people Accutane doesn't work for auntchilada Acne 5 01-07-2006 08:00 PM
Accutane woes Jackswift Acne 5 05-03-2005 05:22 PM
Accutane and Tanning LkK2507 Acne 9 03-22-2005 06:16 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), mmisty (5), MSNik (5), poozers (3), jonnstar (3), LitS917 (2), lisamariemoon (2), ladybud (2), crookedhearts (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (668), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 06:00 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!